MAUDE Adverse Event Report: GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO ELITE ASSAY; HIV-1/HIV-2/HCV/HBV DEVICE

GRIFOLS DIAGNOSTIC SOLUTIONS INC. PROCLEIX ULTRIO ELITE ASSAY; HIV-1/HIV-2/HCV/HBV DEVICE
Catalog Number 303330
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, grifols customer gift of hope (usa), reported a discrepant hbv result for a donor sample tested with procleix ultrio elite assay master lot (ml) 708074.The initial donor sample tested on (b)(6) 2024 yielded a nonreactive result in the screening assay with an s/co of 0.23 and reactive in the discriminatory hbv assay with an s/co of 16.98.The sample was anti-hbc reactive and hbsag nonreactive.The donation was not used and remaining volume of the plasma sample was sent to grifols for investigational testing.Grifols tested the sample in the aptima hbv quant assay on (b)(6) 2025.The results from the two replicates were discordant: "hbv dna not detected" and "20 iu/ml hbv dna".No related quality events were found for this lot/batch of product and the product met all release criteria.A previous events search did not indicate a trend for hbv sensitivity issues with ultrio elite ml 708074.The root cause of the nonreactive ultrio elite result is likely low titer hbv.Intermittent reactivity is expected at concentrations at or below the limit of detection of the assay.The serological profile is consistent with occult hbv infection (obi), which is marked by low to undetectable levels of hbv dna.Grifols will perform additional testing to confirm the assay is working as expected.Additional information will be provided in the final report.

Brand Name
PROCLEIX ULTRIO ELITE ASSAY
Common Device Name
HIV-1/HIV-2/HCV/HBV DEVICE
Manufacturer (Section D)
GRIFOLS DIAGNOSTIC SOLUTIONS INC.
4560 horton street
emeryville CA 94608
Manufacturer Contact
jin shi
10808 willow court
san diego, CA 92127
8582020806
MDR Report Key21235820
Report Number2032600-2025-00002
Device Sequence Number9178780
Product Code QHO
UDI-Device Identifier00859882007672
UDI-Public00859882007672
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
BL125652
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Catalogue Number303330
Device Lot Number708074
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Initial Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown